Hi. My AVM and treatment go back to 1996. I know that's a long tome ago but I have always had questions and no one to talk to about them. I had a seizure the day after my craniotomy for a left Dural AVM. I was put on Dilantin for 6 months. Six months after that, I had a psychotic break, major depression, several suicide attempts. I was hospitalized several times but eventually got better and haven't had any problems since. I have always been convinced that the surgery and or Dilantin caused my breakdown. Has anyone else had any psychiatric issues after treatment?
Hi, Cherie, just a week ago another member reported that her daughter had a similar experience: http://www.avmsurvivors.org/forum/topics/daughter-brain-avm-lots-of-questions?xg_source=activity
I am sure she would be very happy to hear from you. I'm so glad you are doing better now!
Cherie, I have been on an anti-seizure and anti-depression med since my brain bleed. You certainly are not alone! Stay Strong and Stay Positive!
When you joined us you became an instant friend with way over 4400 other survivors. Let me assure you that you are no longer alone with the symptoms you described following your treatment. I have dedicated all of my crisis intervention skills and years of experience in counseling to helping my fellow survivors understand how to cope with situations like yours. As far as the medication you spoke of, I was on it for over 30 years, and it eventually eame totally ineffective against my seizure activity and was changed to Keppra, and most recently have had the medication Vimpat added. Its side effects were such that I had to have it cut way back as well. Feel free to email or phone me even if you just need to vent or a shoulder to lean on. I love talking and helping others in any way possible. I feel the good Lord let me live just to be here to help my fellow AVMers travel a smoother road. My email is ■■■■■■■■■■■■■■■■■■■■■■■■■ and phone is *82 724 ■■■■■■■■. Call or e-mail anytime of day or night and of course get in touch with me here on the board. I look forward to hearing from you!